Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 162, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 20, 2006, 11:20 AM CDT for Bedford County, Tennessee. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2006, 11:20 AM CDT (16:20 UTC)
- Expired
- Apr 20, 2006, 11:45 AM CDT
- In force
- 25 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Bedford County, TN
The radar
The Northeast Alabama radar (KHTX), 77 km from the middle of the area, began a volume at 16:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.3 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1161 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 867 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 201620 SVROHX TNC003-201645- /O.NEW.KOHX.SV.W.0162.060420T1620Z-060420T1645Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1120 AM CDT THU APR 20 2006 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BEDFORD COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF SHELBYVILLE * UNTIL 1145 AM CDT * AT 1118 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 10 MILES WEST OF SHELBYVILLE...OR ABOUT 9 MILES EAST OF LEWISBURG...AND MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SHELBYVILLE BY 1135 AM CDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3553 8674 3536 8665 3550 8618 3571 8628 $$ 04
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 9:45 AM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Apr 20, 9:45 AM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 945 AM CDT THU APR 20 2006 .DISCUSSION... CONVECTIVELY INDUCED VORTCENTER(MCV) IS MOVING NEWD THROUGH NRN ARKANSAS WITH THE BACKEDGE OF THE CONVECTIVE COMPLEX ALONG A LINE FROM NW ARKANSAS TO CENTRAL MISSISSIPPI. THIS FEATURE WILL LIKELY CONTINUE TO POP OFF TSTMS OVER THE MIDSTATE FOR MOST OF THE REST OF THE DAY. ALSO...GFS SEVERE INDICES INDICATES STRONG DESTABILIZATION OVER THE AREA THIS AFTERNOON WITH LIFTED INDICES GETTING DOWN TO -10. WILL CONTINUE WITH CURRENT ZONE PACKAGE AS IS WITH TSTSM LIKELY AND THE MENTION OF ISOLATED SEVERE TSTMS. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && JLM
Hazardous weather outlook, Apr 20, 5:30 AM CDT, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT THU APR 20 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-211030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT THU APR 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP DURING THE DAY. SOME STORMS MAY BE SEVERE...WITH THE MAIN THREAT LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MORE THUNDERSTORMS ARE LIKELY FRIDAY. THERE IS A CONTINUED THREAT OF SEVERE WEATHER...AGAIN MAINLY LARGE HAIL AND DAMAGING WINDS. ANOTHER STRONG FRONT IS DUE AROUND TUESDAY. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS AND SPOTTERS SHOULD KEEP ALERT FOR POSSIBLE ACTIVATION TODAY THROUGH FRIDAY. MAG
In the hours before
Local storm report, Apr 20, 5:59 AM CDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
559 AM CDT THU APR 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM HAIL SPRINGFIELD 36.50N 86.88W
04/20/2006 M0.75 INCH ROBERTSON TN LAW ENFORCEMENT
WINDS IN EXCESS OF 40 MPH ALSO OBSERVED.
&&
BBOYDLocal storm report, Apr 20, 7:03 AM CDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
703 AM CDT THU APR 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 AM HAIL BURNS 36.05N 87.31W
04/20/2006 M1.00 INCH DICKSON TN TRAINED SPOTTER
&&
BBOYDLocal storm report, Apr 20, 7:21 AM CDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
721 AM CDT THU APR 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 AM HAIL NASHVILLE 36.17N 86.78W
04/20/2006 M0.75 INCH DAVIDSON TN TRAINED SPOTTER
&&
MGIRODOLocal storm report, Apr 20, 9:37 AM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
937 AM CDT THU APR 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 AM HAIL WALTERHILL 35.96N 86.38W
04/20/2006 E0.88 INCH RUTHERFORD TN CO-OP OBSERVER
PENNY TO NICKEL SIZE HAIL REPORTED IN WALTER HILL
&&
JLMLocal storm report, Apr 20, 9:52 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
952 AM CDT THU APR 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 AM HAIL LEBANON 36.21N 86.32W
04/20/2006 E0.75 INCH WILSON TN EMERGENCY MNGR
&&
JCOHENLocal storm report, Apr 20, 11:15 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1115 AM CDT THU APR 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1111 AM HAIL LEWISBURG 35.45N 86.79W
04/20/2006 M0.88 INCH MARSHALL TN EMERGENCY MNGR
&&
MMURPHYThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 4:31 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman | 29 min |
| Apr 20, 4:36 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 24 min |
| Apr 20, 4:56 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 34 min |
| Apr 20, 5:12 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson | 50 min |
| Apr 20, 5:17 AM CDT | Severe Thunderstorm Warning | OHX | Dickson | 28 min |
| Apr 20, 5:35 AM CDT | Severe Thunderstorm Warning | OHX | Robertson | 40 min |
| Apr 20, 5:52 AM CDT | Severe Thunderstorm Warning | OHX | Sumner | 53 min |
| Apr 20, 6:04 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Perry | 56 min |
| Apr 20, 6:35 AM CDT | Severe Thunderstorm Warning | OHX | Dickson | 40 min |
| Apr 20, 6:44 AM CDT | Severe Thunderstorm Warning | OHX | Davidson | 46 min |
| Apr 20, 7:20 AM CDT | Severe Thunderstorm Warning | OHX | Wilson | 25 min |
| Apr 20, 8:10 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Wilson | 19 min |
| Apr 20, 8:35 AM CDT | Severe Thunderstorm Warning | OHX | Davidson | 25 min |
| Apr 20, 9:06 AM CDT | Severe Thunderstorm Warning | OHX | Wilson | 24 min |
| Apr 20, 10:19 AM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 19 min |
| Apr 20, 10:34 AM CDT | Severe Thunderstorm Warning | OHX | Giles | 26 min |
| Apr 20, 11:09 AM CDT | Severe Thunderstorm Warning | OHX | Marshall | 22 min |
| Apr 20, 12:57 PM CDT | Severe Thunderstorm Warning | OHX | White | 19 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.